Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
myleastfavoritemistake

Diabetes meds to restore Sebum in post-Accutane, dried up/rough face?

Recommended Posts

Hi,

To be honest, reading a lot of these posts are unbearable. It just brings me back to wretched flashbacks of being on Accutane.

I have a high tolerance for stress and bad memories, but with that experience/time of my life/accutane, I really just shudder anytime a post here triggers a memory, and I just can't read it.

Anyway, I've been posting elsewhere and on other somewhat related forums, so I'm a bit lazy to re-type everything.

But in a nut shell:

Took accutane 5 years ago, permanently dried/shrunk my sebaceous glands (yes, I know others argue it does not permanently do this, but it did for me -- I don't remember my dose, but I am pretty tall guy so perhaps I was given a high dose, and it gave me TERRIBLE cystic acne, and I already had pretty sensitive/pale skin -- in fact, my dad's side of the family all has really bad skin). Anyway, my cheeks/forehead are terribly dry and rough like wood. Even my hair around the hairline (above ears, neckline) is very coarse and 'like straw'. My pores on my cheeks/forhead look HUGE and dried up/empty. I recently started taking Adderall (about a year ago) which makes my nose very oily, and makes other people break out, but my cheeks and forehead are still dry as the desert. My skin feels dead and leathery and lifeless -- my wrinkles on my forehead/cheek areas are coming in so fast, and the folds are so saggy because of the lack of retension in the skin.

I have tried everything: drinking tons of water, changing diet, used tons of lotions/moisturizers, staying out of sun, exercise, biotin, fish oil, omega three, etc.

Nothing helps, and in fact nothing seems to affect it at all. My face's moisutre system (sans my nose) feels completely fried. And it really does even feel different than before -- feels like I have a sunburn or something because of the leathery quality of my skin.

Dermatologists have been largely apathetic, but I haven't really been pushy about it since I was sort of in denial about the severity of it and how much it bothers me.

I have just began researching potential leads for treatment, and the first one I encountered involves agonists for PPARs (Peroxisome Proliferator-Activated Receptors). These are supposed to stimulate sebum (the oil produced by sebaceous glands). I do not understand it quite fully, but I am under the impression that the its effect on sebaceous glands is opposite that of Isotretinoin.

The specific study I first stumbled upon measured Sebum levels of diabetics using oral treaments from two groups:

Thiazolidinedione: 1) Pioglitazone; 2) Rosiglitazone

Fibrate: 1) Gemfibrizol; 2) Fenofibrate

Now, I'm not going to run out and pressure my physician to prescribe me one of these medications. But for the record, Thiazolidinedione boosted Sebum production by 37% while Fibrate production boosted it by 77%.

I just think that this medication and this particular mechanism (agonizing the PPARs, which in turn have several subtypes) sounds very promising as a start for my "investigation." If I can't fix it, I hope at the very least to figure out exactly what happened.

I am no expert, and I am in no rush to experiment with new chemicals on my body, but I am just trying to educate myself. Anybody have insights regarding this matter? I would greatly appreciate any information. Thanks

(title/authors)

Peroxisome Proliferator-Activated Receptors Increase

Human Sebum Production

Nishit R. Trivedi1,6, Zhaoyuan Cong1,6, Amanda M. Nelson1, Adam J. Albert2, Lorraine L. Rosamilia3,

Surendra Sivarajah4, Kathryn L. Gilliland1, Wenlei Liu5, David T. Mauger5, Robert A. Gabbay4 and

Diane M. Thiboutot1,3

Share this post


Link to post
Share on other sites

My dad has had diabetes for ages and alot of the medication you take for it (pill wise) one of the main side effects is flushing

there are alot of side effects with it

But I am just pointing that out because I researched the drugs he was talking and reading everything about them

One of his main drugs said ur not allowed to eat grapefruit with it lol so I told him immediately and he was shocked since he has been eating and drinking diet grapefruit juice for years lol

pretty serious though so I try to look around on the net about it for his sake

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×